Skip to main content

Banach algebras

Problems

  • 672 Accesses

Part of the Lecture Notes in Mathematics book series (LNM,volume 1043)

Keywords

  • Spectral Radius
  • Banach Algebra
  • Uniform Algebra
  • Analytic Disc
  • Maximal Ideal Space

These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

This is a preview of subscription content, access via your institution.

Buying options

Chapter
USD   29.95
Price excludes VAT (USA)
  • DOI: 10.1007/BFb0072185
  • Chapter length: 34 pages
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
eBook
USD   59.99
Price excludes VAT (USA)
  • ISBN: 978-3-540-38758-9
  • Instant PDF download
  • Readable on all devices
  • Own it forever
  • Exclusive offer for individuals only
  • Tax calculation will be finalised during checkout
Softcover Book
USD   74.99
Price excludes VAT (USA)

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Smyth M.R.F., West T.T. The spectral radius formula in quotient algebras.-Math.Zeit. 1975,145, 157–161.

    MathSciNet  CrossRef  MATH  Google Scholar 

  2. Murphy G.J., West T.T. Spectral radius formulae.-Proc.Edinburgh Math.Soc. (2), 1979, 22, N 3, 272–275.

    MathSciNet  MATH  Google Scholar 

  3. Pedersen G.K. Spectral formulas in quotient algebras. — Math.Zeit. 148.

    Google Scholar 

  4. Akermann C.A., Pedersen G.K. Ideal perturbations of elements in C*-algebras.-Math.Scand. 1977,41, 137–139

    MathSciNet  Google Scholar 

References

  1. Pták V. Norms and the spectral radius of matrices.-Czechosl.Math.J. 1962, 87, 553–557.

    MathSciNet  MATH  Google Scholar 

  2. Pták V. Spectral radius, norms of iterates and the critical exponent.-Lin.Alg.Appl. 1968, 1, 245–260.

    MathSciNet  CrossRef  MATH  Google Scholar 

  3. Pták V., Young N.J. Functions of operators and the spectral radius.-Lin.Alg.Appl. 1980, 29, 357–392.

    MathSciNet  CrossRef  MATH  Google Scholar 

  4. Young N.J. A maximum principle for interpolation in H, Acta Sci.Math.Szeged.

    Google Scholar 

References

  1. Helton J.W. Non-Euclidean functional analysis and electronics.-Bull.Amer.Math.Soc., 1982, 7, 1–64

    MathSciNet  CrossRef  MATH  Google Scholar 

  2. Никольский Н.К. Лекции об операторе сдвига. Москва, Наука, 1980.

    Google Scholar 

  3. Pták V., Young N.J. Functions of operators and the spectral radius.-Linear Algebra and its Appl., 1980, 29, 357–392

    MathSciNet  CrossRef  MATH  Google Scholar 

  4. Sarason D. Generalized interpolation in H.-Trans.Amer.Math.Soc., 1967, 127, 179–203.

    MathSciNet  MATH  Google Scholar 

  5. Young N.J. A maximum principle for interpolation in H.-Acta Sci.Math., 1981, 43, N 1–2, 147–152.

    MathSciNet  MATH  Google Scholar 

References

  1. Makai E., Jr., Zemánek J. The surjectivity radius, packing numbers and boundedness below of linear operators.-Integr.Eq.Oper.Theory, 1983, 6.

    Google Scholar 

  2. Müller V. The inverse spectral radius formula and removability of spectrum.

    Google Scholar 

  3. Paulsen V. The group of invertible elements in a Banach algebra.-Colloq.Math., 1982, 47.

    Google Scholar 

  4. Yuen Y. Groups of invertible elements of Banach algebras.-Bull.Amer.Math.Soc., 1973, 79.

    Google Scholar 

  5. Zemánek J. Geometric interpretation of the essential minimum modulus.-Operator Theory: Advances and Applications, vol.6 p.225–227. Birkhäuser Verlag, Basel, 1982.

    Google Scholar 

  6. Zemánek J. The semi-Fredholm radius of a linear operator.-To appear.

    Google Scholar 

References

  1. Aupetit B. Propriétés spectrales des algèbres de Banach.-Lect.Notes Math., 1979, 735, Springer-Verlag.

    Google Scholar 

  2. Aupetit B. The uniqueness of the complete norm topology in Banach algebras and Banach-Jordan algebras.-J.Functional Analysis, 1982, 47, 1–6.

    MathSciNet  CrossRef  MATH  Google Scholar 

  3. Dales H.G. Automatic continuity: a survey.-Bull.London Math.Soc., 1978, 10, 129–183.

    MathSciNet  CrossRef  MATH  Google Scholar 

  4. Johnson B.E. Continuity of homomorphisms of algebras of operators II.-J.London Math.Soc.(2),1969, 1, 81–84.

    MathSciNet  CrossRef  MATH  Google Scholar 

  5. Sinclair A.M. Homomorphisms from C*-algebras.-Proc. London Math.Soc., (3), 1974, 29, 435–452; Corrigendum 1976, 32, 322

    MathSciNet  CrossRef  MATH  Google Scholar 

  6. Sinclair A.M. Automatic continuity of linear operators.-London Math.Soc.Lecture Note Series, 21, C.U.P., Cambridge,1976.

    Google Scholar 

References

  1. Gamelin T.W. Uniform Algebras. New Jersey, Prentice-Hall, 1969.

    MATH  Google Scholar 

  2. Taylor J.L. Measure Algebras. CBMS Regional confer.ser. math., 16, Providence, Amer.Math.Soc., 1973.

    Google Scholar 

  3. Brown G., Moran W. Gleason parts for measure algebras.-Math.Proc.Camb.Phil.Soc., 1976, 79, 321–327.

    MathSciNet  CrossRef  MATH  Google Scholar 

  4. Щрейдер Ю.А. Об одном примере обобщённого характера.-Матем.сб., 1951, 29, No 2, 419–426.

    Google Scholar 

  5. Brown G., Moran W. Point derivations on M(G).-Bull.Lond.Math.Soc., 1976, 8, 57–64.

    MathSciNet  CrossRef  MATH  Google Scholar 

  6. Johnson B.E. The Šilov boundary of M(G).-Trans.Amer.Math.Soc., 1968, 134, 289–296.

    MathSciNet  MATH  Google Scholar 

  7. Brown G., Moran W. Maximal elements of the maximal ideal space of a measure algebra.-Math.Ann., 1979/80, 246, N 2, 131–140.

    MathSciNet  CrossRef  MATH  Google Scholar 

  8. Brown G., Moran W. Analytic discs in the maximal ideal space of M(G).-Pacif.J.Math., 1978, 75, N 1, 45–57.

    MathSciNet  CrossRef  MATH  Google Scholar 

References

  1. Щрейдер Ю.А. Строение максимальных идеалов в кольцах мер со сверткой.-Матем.сб., 1950, 27, 297–318.

    Google Scholar 

  2. Rudin W. The automorphisms and the endomorphisms of the group algebra of the unit circle.-Acta Math., 1976, 95, 39–56.

    MathSciNet  CrossRef  MATH  Google Scholar 

  3. Igari S., Kanjin Y. The homomorphisms of the measure algebras on the unit circle.-J.Math.Soc.Japan, 1979, 31, N 3, 503–512.

    MathSciNet  CrossRef  MATH  Google Scholar 

References

  1. Żelazko W. On a certain class of non-removable ideals in Banach algebras.-Studia Math. 1972, 44, 87–92.

    MathSciNet  MATH  Google Scholar 

  2. Żelazko W. On domination and separation of ideals in commutative Banach algebras.-Studia Math. 1981, 71, 179–189.

    MathSciNet  MATH  Google Scholar 

References

  1. de Branges L., Trutt D. Quantum Cesàro operators.-In: Topics in functional analysis (essays dedicated to M.G.Krein on the occasion of his 70th birthday), Advances in Math., Suppl.Studies, 3, Academic Press, New York, 1978, pp.1–24.

    Google Scholar 

  2. de Branges L. The Riemann mapping theorem.-J.Math.Anal.Appl., 1978, 66, N 1, 60–81.

    MathSciNet  CrossRef  MATH  Google Scholar 

References

  1. Gamelin T.W. The algebra of bounded analytic functions.-Bull.Amer.Math.Soc., 1973, 79, 1095–1108.

    MathSciNet  CrossRef  MATH  Google Scholar 

  2. Douglas R.G., Rudin W. Approximation by inner functions.-Pacific.J.Math., 1969, 31, 313–320.

    MathSciNet  CrossRef  MATH  Google Scholar 

  3. Ando T. On the predual of H. — Special issue dedicated to Władisław Orlicz on the occasion of his seventy-fifth birthday. Comment.Math.Special Issue, 1978, 1, 33–40.

    MathSciNet  Google Scholar 

  4. Wojtaszczyk P. On projections in spaces of bounded analytic functions with applications.-Studia Math., 1979, 65, N 2, 147–173.

    MathSciNet  MATH  Google Scholar 

  5. Chaumat J. Unicité du prédual.-C.R.Acad.Sci.Paris, Sér A-B, 1979, 288, N 7, A411–A414.

    MathSciNet  MATH  Google Scholar 

  6. Garnett J. An estimate for line integrals and an application to distinguished homomorphisms.-Ill.J.Math., 1975, 19, 537–541.

    MathSciNet  MATH  Google Scholar 

  7. Gamelin T.W. Cluster values of bounded analytic functions.-Trans.Amer.Math.Soc., 1977, 225, 295–306.

    MathSciNet  CrossRef  MATH  Google Scholar 

  8. Hayashi M. Linear extremal problems on Riemann surfaces, preprint.

    Google Scholar 

References

  1. Bishop E. A generalization of the Stone-Weierstrass theorem.-Pacif.J.Math., 1961, 11, 777–783.

    MathSciNet  CrossRef  MATH  Google Scholar 

  2. Glicksberg I. Measures orthogonal to algebras and sets of antisymmetry.-Trans.Amer.Math.Soc., 1962, 105, 415–435.

    MathSciNet  CrossRef  MATH  Google Scholar 

  3. Browder A. Introduction to Function Algebras. New York, W.A.Benjamin, Inc., 1969.

    MATH  Google Scholar 

  4. Sarason D. Algebras of functions on the unit circle.-Bull.Amer.Math.Soc., 1973, 79, 286–299.

    MathSciNet  CrossRef  MATH  Google Scholar 

  5. Sarason D. Functions of vanishing mean oscillation.-Trans.Amer.Math.Soc., 1975, 207, 391–405.

    MathSciNet  CrossRef  MATH  Google Scholar 

  6. Axler S., Chang S.-Y., Sarason D. Products of Toeplitz operators.-Int.Equat.Oper.Theory, 1978, 1, N 3, 285–309.

    MathSciNet  CrossRef  MATH  Google Scholar 

  7. Axler S. Doctoral Dissertation. University of California, Berkeley, 1975.

    Google Scholar 

References

  1. Gorkin P.M. Decompositions of the maximal ideal space of L, Doctoral Dissertation, Michigan State University, East Lansing, 1982.

    Google Scholar 

  2. Sarason D. The Shilov and Bishop decompositions of H+C.-Conference on Harmonic Analysis in Honour of Antoni Zygmund, vol.II, pp.461–474, Wadsworth, Belmont, CA, 1983.

    Google Scholar 

References

  1. Blumenthal R. Holomorphically closed algebras of analytic functions.-Math.Scand., 1974, 34, 84–90.

    MathSciNet  MATH  Google Scholar 

  2. Björk J.-E. Holomorphic convexity and analytic structures in Banach algebras.-Arkiv för Mat., 1971, 9, 39–54.

    MathSciNet  CrossRef  MATH  Google Scholar 

  3. Sibony N., Wermer J. Generators for A(Ω).-Trans.Amer.Math.Soc., 1974, 194, 103–114.

    MathSciNet  MATH  Google Scholar 

  4. Jones J. Generators of the disc algebra (Dissertation), Brown University, June, 1977.

    Google Scholar 

  5. Wermer J. Subalgebras of the disk algebra.-Colloque d'Analyse Harmonique et Complexe, Univ.Marseille I, Marseille, 1977.

    Google Scholar 

References

  1. Johnson B.E. Low Dimensional Cohomology of Banach Algebras.-Proc.Symp.Pure Math. 38, 1982, part 2, 253–259.

    MathSciNet  CrossRef  Google Scholar 

  2. Rochberg R. Deformation of Uniform Algebras.-Proc. Lond.Math.Soc. (3) 1979, 39, 93–118.

    MathSciNet  CrossRef  MATH  Google Scholar 

  3. Rochberg R. A Hankel Type Operator Arising in Deformation Theory.-Proc.Symp.Pure Math. 35,1979, Part I, 457–458.

    CrossRef  MATH  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Editor information

Editors and Affiliations

Rights and permissions

Reprints and Permissions

Copyright information

© 1984 Springer-Verlag

About this chapter

Cite this chapter

Murphy, G.J. et al. (1984). Banach algebras. In: Havin, V.P., Hruščëv, S.V., Nikol'skii, N.K. (eds) Linear and Complex Analysis Problem Book. Lecture Notes in Mathematics, vol 1043. Springer, Berlin, Heidelberg. https://doi.org/10.1007/BFb0072185

Download citation

  • DOI: https://doi.org/10.1007/BFb0072185

  • Published:

  • Publisher Name: Springer, Berlin, Heidelberg

  • Print ISBN: 978-3-540-12869-4

  • Online ISBN: 978-3-540-38758-9

  • eBook Packages: Springer Book Archive